The Diabetes Forum Support Community For Diabetics Online banner
1 - 8 of 8 Posts

·
Registered
Joined
·
52 Posts
Discussion Starter · #1 ·
Need some help! My husband is averaging no higher than 102. He is taking 500 mg metformin twice a day and one glyberide. He is having trouble with his sugar drastically dropping. Going to call the doctor and nutritionalist. Nothing has changed with his diet.
 

·
Registered
Joined
·
4,368 Posts
Glyberide is the culprit here. It forces the pancreas to overproduce insulin which causes bgs to crash. I would talk to his doctor about dropping glyberide and increasing metformin to avoid the crashes.
 
  • Like
Reactions: Shanny

·
Registered
Joined
·
1,491 Posts
Wait ... how LOW is he going? I'd kill to average 102 ... That's not exceptionally low...

If he's not regularly dropping under 70, it shouldn't be an issue... unless I'm missing something...
 

·
Registered
Joined
·
3,076 Posts
No... 102 is his morning high and immediately hovers around 70s and lower. Cant keep his sugar up.
Those are great numbers! Is he experiencing any discomfort or hypo-like symptoms? There is no medical reason to worry about anything over 55 in and of itself.

Like everyone else says, it does sound like he could stand to reduce or eliminate the med, though.
 

·
Registered
Joined
·
52 Posts
Discussion Starter · #8 ·
A few occasions of feeling faint. He would feel like his sugar is low and pop 2-3 sugar tabs that would bring his BG up 20-30 and he tested at 60. Way too low. Something doesnt seem right. His lows are too frequent and way too low. And he is finding it tough to get his sugar up and keeping it up. :(

You guys are such a great help here!
 
1 - 8 of 8 Posts
Top